Alert archive / Wisconsin / Flash Flood Warnings in 2008

Flash Flood Warning 20, NWS La Crosse, WI

June 12, 2008Richland County, Wisconsin

NWS La Crosse, WI issued this flash flood warning at Jun 12, 2008, 2:50 PM CDT for Richland County, Wisconsin. It was in force for 5 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2008, 2:50 PM CDT (19:50 UTC)
Expired
Jun 12, 2008, 7:45 PM CDT
In force
5 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

County Richland County, WI

The radar

The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 3:51 PM CDTFLOOD2 Nw Lone Rock, WILOTS OF RUN OFF. DITCHES FILLING UP QUICK.
Jun 12, 4:00 PM CDTFLASH FLOOD4 Ese Richland Center, WIWATER OVER ROAD ON HIGHWAY 58 ABOUT 4 MILES FROM HIGHWAY 14.
Jun 12, 4:09 PM CDTFLASH FLOOD5 S Richland Center, WIWATER OVER COUNTY ROADS O AND OO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 70 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 698 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
698 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KARX 121953
FFWARX
WIC103-122245-
/O.NEW.KARX.FF.W.0020.080612T1950Z-080612T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
250 PM CDT THU JUN 12 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RICHLAND COUNTY IN SOUTHWEST WISCONSIN...
  THIS INCLUDES THE CITY OF RICHLAND CENTER...

* UNTIL 545 PM CDT

* AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN WAS MOVING INTO THE AREA AND 1 TO 3 INCHES WILL    
  FALL OVER THE REMAINDER OF THE AFTERNOON. THIS WILL CAUSE          
  FLOODING...ESPECIALLY IN STEEP TERRAIN AREAS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...         
  GERMANTOWN...BUNKER HILL...
  HUB CITY...KEYESVILLE...BEAR VALLEY...    
  YUBA...CAZENOVIA...BOSSTOWN...BOAZ AND BLOOM CITY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE.
REMEMBER...TURN AROUND DONT DROWN.

EXCESSIVE RUNOFF IN AREAS OF STEEP TERRAIN WILL ENHANCE THE FLOOD
THREAT. PERSONS IN VALLEYS SHOULD MOVE TO HIGHER GROUND OR MONITOR
WATER LEVELS CLOSELY. ROCK AND MUD-SLIDES ARE ALSO POSSIBLE. AREA
ROADS MAY BE DAMAGED BY THIS FLOODING SO USE EXTREME CAUTION.

LAT...LON 4317 9020 4320 9025 4320 9029 4321 9031
      4321 9036 4319 9043 4321 9048 4321 9055
      4318 9067 4355 9067 4356 9019 4317 9019
TIME...MOT...LOC 1950Z 180DEG 0KT 4323 9040

$$

BAUMGARDT
5 follow-up statements
000 
WGUS73 KARX 122101
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
354 PM CDT THU JUN 12 2008

WIC103-122245-
/O.CON.KARX.FF.W.0020.000000T0000Z-080612T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND WI-
354 PM CDT THU JUN 12 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
RICHLAND COUNTY...

AT 351 PM CDT...THUNDERSTORMS CONTINUE TO MOVE THROUGH THE AREA AND 
PRODUCE HEAVY RAINFALL. IT APPEARS THE GREATEST THREAT FOR 
WIDESPREAD FLOODING WILL BE SOUTHEAST RICHLAND COUNTY. THIS AREA 
WOULD MAINLY BE SOUTHEAST OF A LINE FROM WESTPORT...TO RICHLAND 
CENTER...TO GERMANTOWN. IN THAT AREA...RADAR ESTIMATES OF 2 TO 3  
INCHES ARE NOTED BY FORECASTERS.  

LAW ENFORCEMENT REPORTED DITCHES FILLED WITH WATER AROUND 345 PM 
NEAR LONE ROCK. 

IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO 
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE. 
REMEMBER...TURN AROUND DONT DROWN.

EXCESSIVE RUNOFF IN AREAS OF STEEP TERRAIN WILL ENHANCE THE FLOOD
THREAT. PERSONS IN VALLEYS SHOULD MOVE TO HIGHER GROUND OR MONITOR
WATER LEVELS CLOSELY. ROCK AND MUD-SLIDES ARE ALSO POSSIBLE. AREA
ROADS MAY BE DAMAGED BY THIS FLOODING SO USE EXTREME CAUTION.

LAT...LON 4317 9020 4320 9025 4320 9029 4321 9031
      4321 9036 4319 9043 4321 9048 4321 9055
      4318 9067 4355 9067 4356 9019 4317 9019
TIME...MOT...LOC 2054Z 180DEG 0KT 4323 9040

$$
BAUMGARDT
000 
WGUS73 KARX 122114
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
411 PM CDT THU JUN 12 2008

WIC103-122245-
/O.CON.KARX.FF.W.0020.000000T0000Z-080612T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND WI-
411 PM CDT THU JUN 12 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHEASTERN RICHLAND COUNTY...

AT 408 PM CDT...AMATEUR RADIO OPERATORS REPORTED FLOODING OVER ROADS 
O AND OO...ABOUT 5 MILES SOUTH OF RICHLAND CENTER. WATER IS ALSO 
OVER HIGHWAY 58...ABOUT 4 MILES FROM HIGHWAY 14. 

RADAR INDICATES THAT RAINFALL SHOULD BEGIN TO TAPER OFF THROUGH 515 
PM. HOWEVER...IT APPEARS THE GREATEST THREAT FOR WIDESPREAD FLOODING 
WILL BE SOUTHEAST RICHLAND COUNTY. THIS AREA WOULD MAINLY BE 
SOUTHEAST OF A LINE FROM WESTPORT...TO RICHLAND CENTER...TO 
GERMANTOWN. IN THAT AREA...RADAR ESTIMATES OF 2 TO 3 INCHES ARE 
NOTED BY FORECASTERS.  

IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO 
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE. 
REMEMBER...TURN AROUND DONT DROWN.

EXCESSIVE RUNOFF IN AREAS OF STEEP TERRAIN WILL ENHANCE THE FLOOD
THREAT. PERSONS IN VALLEYS SHOULD MOVE TO HIGHER GROUND OR MONITOR
WATER LEVELS CLOSELY. ROCK AND MUD-SLIDES ARE ALSO POSSIBLE. AREA
ROADS MAY BE DAMAGED BY THIS FLOODING SO USE EXTREME CAUTION.

LAT...LON 4317 9019 4320 9025 4320 9029 4321 9031
      4321 9036 4319 9043 4321 9048 4321 9055
      4319 9066 4325 9067 4356 9019
TIME...MOT...LOC 2111Z 180DEG 0KT 4323 9040

$$
BAUMGARDT
000 
WGUS73 KARX 122211
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
505 PM CDT THU JUN 12 2008

WIC103-122245-
/O.CON.KARX.FF.W.0020.000000T0000Z-080612T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND WI-
505 PM CDT THU JUN 12 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
SOUTHEASTERN RICHLAND COUNTY...

AT 501 PM CDT...RADAR RAINFALL ESTIMATES SUGGESTED THE WORST AREA OF 
FLOODING WOULD BE IN EXTREME SOUTHEASTERN RICHLAND COUNTY NEAR THE 
GOTHAM AND LONE ROCK AREAS. LAW ENFORCEMENT REPORTS THAT SPORATIC 
ROADS IN THE COUNTY HAVE WATER OVER THEM. 

FLOODING IS LIKELY ON PINE CREEK...BEAR CREEK...LITTLE BEAR...AND 
WILLOW CREEK. IF YOU LIVE NEAR THESE CREEKS...YOU MAY HAVE TO 
EVACUATE. MONITOR WATER LEVELS AND SEEK HIGHER GROUND IF NEEDED.

WITH LESSER RAINFALL EXPECTED THROUGH THE EVENING...THIS FLASH FLOOD 
WARNING MAY BE ALLOWED TO EXPIRE AT 545 PM WITHOUT BEING EXTENDED. 

IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO 
NOT ATTEMPT TO CROSS FLOODED ROADWAYS BY FOOT OR AUTOMOBILE. 
REMEMBER...TURN AROUND DONT DROWN.

EXCESSIVE RUNOFF IN AREAS OF STEEP TERRAIN WILL ENHANCE THE FLOOD
THREAT. PERSONS IN VALLEYS SHOULD MOVE TO HIGHER GROUND OR MONITOR
WATER LEVELS CLOSELY. ROCK AND MUD-SLIDES ARE ALSO POSSIBLE. AREA
ROADS MAY BE DAMAGED BY THIS FLOODING SO USE EXTREME CAUTION.

LAT...LON 4317 9019 4320 9025 4320 9029 4321 9031
      4321 9036 4319 9043 4321 9048 4321 9055
      4319 9066 4325 9067 4356 9019
TIME...MOT...LOC 2205Z 180DEG 0KT 4323 9040

$$

BAUMGARDT
000 
WGUS53 KARX 122240
FFWARX
WIC103-130045-
/O.EXT.KARX.FF.W.0020.000000T0000Z-080613T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
535 PM CDT THU JUN 12 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN RICHLAND COUNTY IN SOUTHWEST WISCONSIN...
  THIS INCLUDES THE CITY OF RICHLAND CENTER...

* UNTIL 745 PM CDT

* AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THUNDERSTORMS WILL BE MOVING INTO THE WARNED AREA IN THE NEXT 
SEVERAL HOURS. FLASH FLOODING HAD BEEN REPORTED NORTHWEST OF LONE 
ROCK...AND WHILE HEAVY RAIN WILL ACCOMPANY THESE THUNDERSTORMS... 
FLASH FLOODING CONTINUES TO THREATEN THESE AREAS.

COUNTY OFFICIALS HAD REPORTED SEVERAL ROADS IN THE SOUTHEAST PORTION 
OF THE COUNTY OVERTOPPED BY WATER.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
GERMANTOWN...TWIN BLUFFS...BUNKER HILL...BUCK CREEK... 
KEYESVILLE...BEAR VALLEY...BASSWOOD...EAGLE CAVE...EXCELSIOR... 
SEXTONVILLE...NEPTUNE...LOYD...ITHACA...CAZENOVIA AND BOAZ.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.

LAT...LON 4317 9019 4320 9025 4320 9029 4321 9031
      4321 9036 4319 9043 4321 9048 4321 9055
      4319 9066 4325 9067 4356 9019
TIME...MOT...LOC 2235Z 180DEG 0KT 4323 9040

$$

BROOKS
000 
WGUS73 KARX 130008
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
704 PM CDT THU JUN 12 2008

WIC103-130045-
/O.CON.KARX.FF.W.0020.000000T0000Z-080613T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND WI-
708 PM CDT THU JUN 12 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHEASTERN RICHLAND COUNTY...

AT 703 PM CDT...COUNTY OFFICIALS REPORTED FLASH FLOODING IN THE LONE 
ROCK AREA. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS 
THE SOUTHEASTERN PART OF THE COUNTY...THEREFORE TO FLASH FLOODING 
WILL REMAIN A THREAT.

THE MAIN AREAS TO BE AFFECTED BY FLOODING WILL BE ACROSS THE EXTREME 
SOUTHEASTERN PORTION OF RICHLAND COUNTY...IN THE LONE ROCK AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.

LAT...LON 4317 9019 4320 9025 4320 9029 4321 9031
      4321 9036 4319 9043 4321 9048 4321 9055
      4319 9066 4325 9067 4356 9019
TIME...MOT...LOC 0004Z 180DEG 0KT 4323 9040

$$

BROOKS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 4:30 AM CDT, 10 hours 20 minutes earlier.

Area forecast discussion, Jun 12, 4:30 AM CDT, 10 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
430 AM CDT THU JUN 12 2008

.SHORT TERM...TODAY THROUGH SATURDAY

AT 4 AM...A COLD FRONT WAS LOCATED ACROSS THE EASTERN DAKOTAS.
THE DOPPLER RADARS CONTINUED TO SHOW A BROAD AREA OF RAIN AND
SCATTERED THUNDERSTORMS ACROSS SOUTHEAST MINNESOTA...NORTHEAST
IOWA...AND WESTERN WISCONSIN. THE INFRARED CLOUD TOPS HAVE BEEN
GRADUALLY WARMING ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA
EARLY THIS MORNING. THIS IS A RESULT IN THE DECREASE OF THUNDERSTORM
ACTIVITY. HOWEVER THERE CONTINUES TO BE 35 TO 45 DBZ ECHOS MAINLY
BELOW THE FREEZING LEVEL. AS A RESULT...THIS EVENT HAS
TRANSITIONED CURRENTLY TO A HEAVY RAIN EVENT. MORE ON THIS CAN BE
FOUND IN THE HYDROLOGIC PART OF THIS AREA FORECAST DISCUSSION.

THE MAIN OTHER QUESTION TODAY AND THIS EVENING IS WHETHER THE
CURRENT PRECIPITATION WILL MOVE EAST OF THE AREA...THUS ALLOWING
THE POSSIBILITY THAT WE MAY SEE SOME RECOVERY LATE THIS MORNING
AND AFTERNOON. BOTH THE 12.00Z EASTARW4 AND EASTNMM4 AND THE
12.06Z NAM/WRF ARE HINTING THAT THIS POSSIBILITY MAY OCCUR AND
THERE WILL BE SOME REDEVELOPMENT THIS AFTERNOON. THE 12.06Z
NAM/WRF MEAN LAYER CAPE CLIMBS INTO THE 1500 TO 2500 J/KG RANGE BY
21Z THIS AFTERNOON. AT THE SAME TIME THE 0-6 KM CAPES WILL BE IN
THE EXCESS OF 50 KNOTS. THIS WILL BE SUFFICIENT FOR THE
DEVELOPMENT OF SUPERCELLS. THE GREATEST SEVERE WEATHER THREAT
LOOKS TO BE ACROSS EAST OF A WISCONSIN RAPIDS TO OELWEIN IOWA
LINE. THE SIGNIFICANT TORNADO PARAMETER AND 0-1 KN STORM RELATIVE
HELICITIES SUGGESTS THAT THERE COULD BE SOME TORNADO POTENTIAL.
IN ADDITION...THERE WILL BE A WIND AND HAIL THREAT. AGAIN THIS
HIGHLY DEPENDENT UPON WHETHER WE ARE ABLE TO BUILD SOME
INSTABILITY.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY

THE 12.00Z MEDIUM RANGE MODELS ARE IN VERY GOOD AGREEMENT THAT AN
UPPER LEVEL RIDGE WILL BE LOCATED ACROSS THE WESTERN UNITED STATES
AND UPPER LEVEL TROUGH ACROSS THE EASTERN UNITED STATES THROUGH
MUCH OF THIS FORECAST PERIOD. THE MODELS ARE INDICATING THAT
SEVERAL WAVES WILL BE MOVING SOUTHEAST INTO THE REGION. THE MODELS
ARE IN FAIRLY GOOD AGREEMENT THAT WE WILL SEE A CHANCE OF
PRECIPITATION FROM SATURDAY NIGHT THROUGH SUNDAY...AND THEN THE
MODELS DIFFER ON WHETHER WE WILL SEE ANY PRECIPITATION. THE ECMWF
HAS THE AREA DRY EARLY NEXT WEEK. MEANWHILE THE GFS HAS
PRECIPITATION CHANCES ON MONDAY...AND FROM TUESDAY NIGHT INTO
WEDNESDAY. AS ALWAYS THE TIMING AND PLACEMENT OF SHORT WAVES IN
THIS TYPE OF FLOW IS NOT USUALLY HANDLED THAT WELL BY THE
MODELS...SO I WILL PASS ANY CHANGES ONTO THE DAY SHIFT.

&&

.AVIATION...TODAY AND TONIGHT

LARGE AREA OF STRATIFORM RAIN OCCURRING OVER THE REGION THIS MORNING
AHEAD OF THE SYNOPTIC COLD FRONT. MVFR CEILINGS PREVAIL IN THIS AREA
OF RAIN WITH MAINLY VFR VISIBILITIES. COULD BE SOME OCCASIONAL MVFR
VISIBILITIES IN THE AREAS OF HEAVIER RAIN. THIS AREA OF RAIN AND
MVFR/VFR CONDITIONS EXPECTED TO PERSIST AT BOTH TAF SITES FOR A
WHILE THIS MORNING WITH THE EASTARW4 SHOWING THE RAIN PUSHING TO THE
EAST BY 15Z. THE SYNOPTIC SCALE COLD FRONT DOES NOT LOOK LIKE IT
WILL PUSH THROUGH THE TAF SITES UNTIL MID TO LATE AFTERNOON. ANOTHER
NARROW LINE OF SHOWERS COULD ACCOMPANY THE PASSAGE OF THE FRONT WITH
MVFR CEILINGS POSSIBLE. NOT MUCH OF A WIND SHIFT WILL OCCUR WITH THE
PASSAGE OF THE COLD FRONT GOING FROM SOUTH TO SOUTHWEST. VFR
CONDITIONS EXPECTED AFTER THE PASSAGE OF THE FRONT.

&&

.HYDROLOGY...TODAY AND TONIGHT

LAPS 12.07Z SHOWING WARM CLOUD DEPTHS JUST OVER 4 KM ACROSS
SOUTHEAST MINNESOTA AND NORTHEAST IOWA. THE 12.06Z RUC SHOWS THAT
THESE WARM CLOUD LAYER DEPTHS AND STRONGEST 850 MB MOISTURE
TRANSPORT WILL MOVE EAST INTO WESTERN WISCONSIN EARLY THIS
MORNING. IN ADDITION MOST OF THE HIGHER RETURNS ARE BELOW THE
FREEZING LEVEL. AS A RESULT...IT LOOKS LIKE WE HAVE TRANSITIONED
MORE TO A HEAVY RAIN EVENT. WITH THE MODELS IN A GOOD AGREEMENT
THAT THE HEAVIEST PRECIPITATION WILL END GENERALLY WEST OF AN
OSSEO WISCONSIN TO NEW HAMPTON IOWA LINE...I HAVE MOVED UP THE END
TIME OF THE FLASH FLOOD WATCH TO 1 PM THIS AFTERNOON. UP TO AN
INCH OF ADDITIONAL RAIN LOOKS POSSIBLE ACROSS DODGE AND MOWER IN
SOUTHEAST MINNESOTA...AND MITCHELL AND FLOYD COUNTIES IN NORTHEAST
IOWA. ONE TO TWO INCHES OF ADDITIONAL RAIN WILL BE POSSIBLE ACROSS
THE REMAINDER OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. MEANWHILE
WESTERN WISCONSIN MAY SEE BETWEEN 1 AND 4 INCHES THROUGH THIS EVENING.
THE GREATEST TOTALS LOOK TO BE ACROSS SOUTHWEST WISCONSIN.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR WIZ032-
     WIZ033.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WIZ017-WIZ029-WIZ034-
     WIZ041-WIZ042-WIZ043-WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.

MN...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR MNZ079-
     MNZ086-MNZ087-MNZ088-MNZ094-MNZ095.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MNZ096.

IA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR IAZ008-
     IAZ009-IAZ018-IAZ019.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IAZ010-IAZ011-IAZ029-
     IAZ030.

&&

SHORT AND LONG TERM - BOYNE
AVIATION - 04
HYDROLOGY - BOYNE
Hazardous weather outlook, Jun 12, 5:45 AM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
545 AM CDT THU JUN 12 2008

IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ032-033-131100-
BUFFALO-CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-
TREMPEALEAU-WABASHA-WINONA-
545 AM CDT THU JUN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS THE
AREA TODAY. THE BEST CHANCE OF THUNDERSTORMS WILL LIKELY OCCUR
BEFORE 1 PM. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME
SEVERE...HOWEVER...THEY WILL BE CAPABLE OF PRODUCING HEAVY RAIN.
ADDITIONAL RAINFALL AMOUNTS WILL BE LESS THAN INCH WEST OF A
MANTORVILLE MINNESOTA TO CHARLES CITY IOWA LINE...AND 1 TO 2 INCHES
ACROSS THE REMAINDER OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND
PARTS OF WEST CENTRAL WISCONSIN.

WITH GROUNDS ALREADY SATURATED AND RIVER LEVELS HIGH...ANY ADDITIONAL
HEAVY RAINFALL COULD RESULT IN FLASH FLOODING AND FURTHER RIVER
FLOODING. A FLOOD WATCH IS IN EFFECT FOR THIS AREA UNTIL 1 PM THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY INTO MONDAY.
AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED WITH THESE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY OR TONIGHT.
HOWEVER...RAINFALL AND FLOODING REPORTS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ010-011-029-030-MNZ096-WIZ017-029-034-041>044-053>055-061-131100-
ADAMS-ALLAMAKEE-CLARK-CLAYTON-CRAWFORD-FAYETTE-GRANT-HOUSTON-JACKSON-
JUNEAU-LA CROSSE-MONROE-RICHLAND-TAYLOR-VERNON-WINNESHIEK-
545 AM CDT THU JUN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND WESTERN INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS THE
AREA TODAY AND TONIGHT. IF ENOUGH INSTABILITY DEVELOPS THIS
AFTERNOON...A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE. THE LOW
LEVEL WINDS LOOK TO BE FAVORABLE FOR THE POSSIBLE DEVELOPMENT OF A
FEW TORNADOES SOUTHEAST OF AN OELWEIN IOWA TO NECEDAH WISCONSIN LINE.
IN ADDITION TO THE TORNADO THREAT...THE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN.
THE GREATEST LIKELIHOOD OF SEVERE WEATHER WILL BE FROM 2 PM THROUGH
8 PM. RAINFALL AMOUNTS THROUGH THIS EVENING WILL BE IN THE 1 TO
4 INCH RANGE.

WITH GROUNDS ALREADY SATURATED AND RIVER LEVELS HIGH...ANY ADDITIONAL
HEAVY RAINFALL COULD RESULT IN FLASH FLOODING AND FURTHER RIVER
FLOODING. A FLOOD WATCH IS IN EFFECT FOR THIS AREA UNTIL 1 AM FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY INTO MONDAY.
AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED WITH THESE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 PM AND 8 PM THIS
AFTERNOON. IN ADDITION...RAINFALL AND FLOODING REPORTS WOULD BE
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BOYNE

In the hours before

Local storm report, Jun 12, 1:51 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
151 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     4 N DICKEYVILLE         42.68N 90.59W
06/12/2008                   GRANT              WI   EMERGENCY MNGR

            SILO TOP BLOWN OFF AND BARN OR SHED BLOWN DOWN ALONG
            COUNTY ROAD O NORTH OF DICKEYVILLE. WATER WAS OVER
            FLOWING OVER SOME NEARBY ROADS.

&&

SHEA
Local storm report, Jun 12, 2:17 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
217 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     FLASH FLOOD      5 N DICKEYVILLE         42.70N 90.59W
06/12/2008                   GRANT              WI   EMERGENCY MNGR

            WATER OVER COUNTY ROADS O AND B.

0212 PM     FLASH FLOOD      TENNYSON                42.69N 90.69W
06/12/2008                   GRANT              WI   EMERGENCY MNGR

            SOME STREETS GETTING FLOODED.

&&

SHEA
Local storm report, Jun 12, 2:21 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
221 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     FLASH FLOOD      5 ENE POTOSI            42.72N 90.62W
06/12/2008                   GRANT              WI   EMERGENCY MNGR

            LOTS OF REPORTS OF FLOODING COMING INTO 911 CENTER.

&&

SHEA
Local storm report, Jun 12, 2:30 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
230 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     TSTM WND GST     4 N PLATTEVILLE         42.79N 90.48W
06/12/2008  E60 MPH          GRANT              WI   TRAINED SPOTTER

            ALSO DRIVING RAINS.

&&

SHEA
Local storm report, Jun 12, 2:35 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
235 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     4 N PLATTEVILLE         42.79N 90.48W
06/12/2008                   GRANT              WI   TRAINED SPOTTER

            SPOTTER WAS BLOWN OFF COUNTY ROAD D FROM STRONG WINDS.

&&

SHEA
Local storm report, Jun 12, 2:40 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
240 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     FLASH FLOOD      POTOSI                  42.69N 90.71W
06/12/2008                   GRANT              WI   EMERGENCY MNGR

            HIGHWAYS 61 AND 81 CLOSED. REPORTS OF LP TANKS FLOATING
            AND RESCUES NEEDED.

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 1:22 PM CDTSevere Thunderstorm WarningARXGrant38 min
Jun 12, 1:36 PM CDTFlash Flood WarningARXGrant3 hr
Jun 12, 2:14 PM CDTSevere Thunderstorm WarningARXGrant46 min
Jun 12, 2:26 PM CDTTornado WarningARXGrant15 min
Jun 12, 3:06 PM CDTFlash Flood WarningARXAdams, Juneau4 hr
Jun 12, 3:19 PM CDTSevere Thunderstorm WarningARXAdams, Juneau26 min
Jun 12, 4:19 PM CDTFlash Flood WarningARXGrant5 hr

Nearby

Flash Flood Warnings in Wisconsin, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.